Arkansas, 2020Flooding in Arkansas, November 1 to 12, 2020
November 1 to 12, 2020 · NWS LZK · 3 events in 2 counties and zones
Heavy rain brought flooding to the Black, White, and Cache Rivers in eastern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Black, White, and Cache Rivers in eastern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Oct 31, 11:40 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1240 AM CDT Sun Nov 1 2020
.AVIATION...
VFR conditions are expected through Sunday evening. A cold front
will move through the state overnight/Sunday morning. North to
northwest winds at 10 to 20 mph are expected behind the front on
Sunday, with some gusts from 25 to 30 mph. (46)
&&
.PREV DISCUSSION...(ISSUED 240 PM CDT Sat Oct 31 2020)
Short term...Tonight through Monday
The latest surface analysis places surface high pressure to the
south and east of the state and low pressure well to the north. The
result was a splendid late October day with plenty of sunshine,
light winds and very pleasant temperatures. It was a welcomed
respite from the gloomy and unsettled conditions of late.
A dry cold front will move across the state tonight. The front is
lacking both moisture and dynamics and only a few clouds and a wind
shift will mark its passage. Winds will come up briefly after fropa
with another shot of cool and dry air in its wake. Trick or treaters
will not have to worry about any precipitation but it may be a bit
chilly for the youngsters as we progress through the evening.
High pressure, both on the surface and aloft will then build over
the region Sunday afternoon and evening. Winds will subside and
clear skies will set the stage for some chilly temperatures by
Monday morning. Freezing temperatures will be possible across the
north and the situation will need to be monitored for possible
headlines. Temperatures will average below normal through the period
with the cold frontal passage and the high building in. Highs will
be in the 50s and lower 60s.
Long term...Monday Night through Saturday
NW flow aloft will become more Werly as zonal flow returns
throughout the CONUS over the first half of next week. Surface high
pressure will shift eastward during this time as well, with
southerly flow warming temperatures to slightly above average by
next Friday.
An upper SWT will move through the SW CONUS, approaching the
central/southern Plains regions by mid week. High pressure over the
eastern CONUS/western N Atlantic will slow the progression of this
trough and it will move slowly through the central/southern Plains
regions mid-late week.
A surface low will develop over the same region.
The upper trough will eventually shift to the SE by the weekend. By
that time, upper level high pressure will be building into the
southern Plains from the S/SW CONUS but surface high pressure in the
forecast area will be weakened.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Oct 31, 4:00 AM CST, 20 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat Oct 31 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Sat Oct 31 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
Quiet weather will be noted through the period. However, breezy
northwest winds are in the forecast on Sunday, with a freeze
possible in parts of northern Arkansas Monday morning.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
46
Flood, Woodruff
- When
- November 1, 12:00 AM CST to November 6, 1:30 PM CST
- Where
- Woodruff County, 2.42 mi WNW of Augusta to 1.3 mi WSW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.295, -91.409
Flooding continued from the end of October into early November on the White River at Augusta.
Flood, Lawrence
- When
- November 1, 12:00 AM CST to November 2, 3:15 PM CST
- Where
- Lawrence County, 0.57 mi N of Black Rock to 1.2 mi NNE of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.108, -91.102
Flooding continued from the end of October into early November on the Black River at Black Rock.
Flood, Woodruff
- When
- November 1, 12:00 AM CST to November 12, 11:00 PM CST
- Where
- Woodruff County, 0.86 mi WSW of Riverside to 0.44 mi NNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.275, -91.244
Flooding continued from the end of October into early November on the Cache River at Patterson.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Hampshire, November 1 to 30, 2020$54 million · 6 events
- Drought in Maine, November 1 to 30, 2020$840,000 · 7 events
- Drought in Iowa, November 1 to 30, 2020$655,000 · 11 events
- Drought in South Dakota, November 1 to 30, 2020$241,000 · 10 events
- Blizzard and Debris Flows in Alaska, November 1 to 2, 2020$235,000 · 55 kt wind · 8 events
- Drought in New Mexico, November 1 to 30, 202041 events
- Drought in Nebraska, November 1 to 30, 2020$38,000 · 2 events
- Drought in Texas, November 1 to 30, 202026 events
- Frost and Freeze in Kentucky, November 1 to 2, 202022 events
- Drought in Colorado, November 1 to 30, 202021 events
- Frost and Freeze in Illinois, November 1 to 2, 202019 events
- Drought in Nebraska, November 1 to 30, 202018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929463, 929467, 929468.